Alert archive / South Carolina / Special Weather Statements in 2021
Special Weather Statement, NWS Wilmington, NC
NWS Wilmington, NC issued this special weather statement at Jul 9, 2021, 6:01 PM EDT for Williamsburg County, South Carolina. It was in force for 29 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jul 9, 2021, 6:01 PM EDT (22:01 UTC)
- Expired
- Jul 9, 2021, 6:30 PM EDT
- In force
- 29 min
- Issued by
- NWS Wilmington, NC
County Williamsburg County, SC
The radar
The Wilmington radar (KLTX), 138 km from the middle of the area, began a volume at 22:02 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Charleston AFB, SC (KCHS), launched 12:00Z, 10.0 hours before the alert went out and 61 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1551 J/kg
- Mixed-layer CIN
- -38 J/kg
- Mixed-layer LCL
- 720 m above ground
- 0-6 km bulk shear
- 10 kt
- 0-1 km storm-relative helicity
- -8 m²/s²
- 0-3 km storm-relative helicity
- -14 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
571
WWUS82 KILM 092201
SPSILM
Special Weather Statement
National Weather Service Wilmington NC
601 PM EDT Fri Jul 9 2021
SCZ039-055-092230-
Williamsburg SC-Inland Georgetown SC-
601 PM EDT Fri Jul 9 2021
...SPECIAL WEATHER STATEMENT FOR WEST CENTRAL GEORGETOWN AND CENTRAL
WILLIAMSBURG COUNTIES UNTIL 630 PM EDT...
At 601 PM EDT, Doppler radar was tracking strong thunderstorms along
a line extending from 6 miles east of Kingstree to near Saint
Stephen. Movement was southeast at 30 mph.
Half inch hail and winds in excess of 40 mph will be possible with
these storms.
Locations impacted include...
Andrews, Rhems, Trio, Warsaw, Earle, Nesmith, Morrisville and
Gourdin.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Thunderstorms can pose a variety of threats including gusty winds,
small hail, cloud to ground lightning, and localized flooding. It is
recommended that you remain indoors until the storms pass.
Frequent cloud to ground lightning is occurring with these storms.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
&&
LAT...LON 3330 7966 3332 7970 3332 7974 3337 7979
3337 7980 3338 7981 3339 7984 3341 7986
3342 7986 3343 7988 3344 7987 3346 7991
3378 7969 3356 7934 3329 7962
TIME...MOT...LOC 2201Z 317DEG 26KT 3369 7971 3343 7989
$$
BoatmanWhat forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Wilmington, NC wrote its last area forecast discussion before this special weather statement went out at Jul 9, 3:42 PM EDT, 2 hours 19 minutes earlier.
Area forecast discussion, Jul 9, 3:42 PM EDT, 2 hours 19 minutes before
Area Forecast Discussion
National Weather Service Wilmington NC
342 PM EDT Fri Jul 9 2021
.SYNOPSIS...
A typical summertime weather pattern settles in. Scattered and
showers and storms possible in the afternoon this weekend into
next week. The Bermuda high edges closer to the Carolinas by
early next week, which may help in suppressing shower and
thunderstorm coverage. Temperatures hang around climatological
normals for mid July.
&&
.NEAR TERM /THROUGH SATURDAY NIGHT/...
Scattered convection moves in from the west late this afternoon and
evening associated with a decent surface trough. No shear for
organized convection, but enough instability for some deep
convection to develop. Rain chances disappear after midnight, with
scattered high clouds and temps in the low 70s for tonight. Typical
summer day tomorrow as deep southerly flow develops in the afternoon
around the offshore Bermuda high. High temps in the low 90s. Widely
scattered thunderstorms possible Saturday afternoon, particularly
along the sea breeze. Have kept pops around 20% for now. Clear and
calm Saturday night, with low temps in the low to mid 70s due to
strengthening warm advection.
&&
.SHORT TERM /SUNDAY THROUGH MONDAY NIGHT/...
Several features going on around the coastal Carolinas. To the west,
a cutoff low digs into the Mississippi River Valley. To the east,
the surface Bermuda and upper ridge build over the western Atlantic,
just off the coast. To the southeast, an upper low spins north of
the Caribbean.
Note: This upper low lacks vertical stacking, and is not of concern
to gain tropical characteristics. At ease.
These divergent patterns don't have much movement on Sunday, so the
dynamics of synoptic meteorology won't play much of a role in the
forecast. Instead, more localized features will be the focus for
afternoon convection, including the seabreeze and resultant outflow
boundaries of pulse storms. Scattered showers and storms continue
through the evening hours.
By Monday, the upper low near the Mississippi River Valley stays in
place, while the Bermuda high shifts closer to the east coast and
the upper low inches closer to the Georgia-Florida border. Looks
like the ridge brings a little more subsidence to the area, but not
much. Localized features continue to bring chances for convection in
the afternoon and evening.
Highs near 90 inland with mid 80s at the beaches. Lows in the lower
70s.
&&
.LONG TERM /TUESDAY THROUGH FRIDAY/...
Cutoff low in the Mississippi River Valley lifts NNE towards the
Great Lakes region Monday night into Tuesday. Upper low moves
through the Georgia-Florida coast and forecast guidance diverges
here at this point. GFS and ECMWF have the upper low weakening
quickly and getting absorbed in the upper flow, becoming just a
subtle shortwave. CMC also weakens this feature, but has it becoming
a much more robust shortwave feature. Ultimately believe the ridge
in place helps suppress this feature, so the official forecast
reflects that, meaning smaller rain chances for Tuesday.
After Tuesday, the Bermuda ridge is the only synoptic feature
remaining for the region, as it nudges a little more to the west to
just offshore. This creates a typical summertime pattern, with
chances for scattered showers and storms in the afternoon,
continuing into the evening. Temperatures hover near climatological
normals for mid July.
&&
.AVIATION /18Z FRIDAY THROUGH WEDNESDAY/...
VFR for the most part. Confidence is a bit lowered as this morning's
guidance has come in quite split regarding thunderstorms. A
disturbance approaching from the NW late afternoon/evening is
usually quite favorable for storm development and the Storm
Prediction Center has outlooked the region for strong storms, wind
being the main threat. Some of the more rapid refresh guidance
however wash out most of the storms as they get close to the area.
Have decided that all terminals at least warrant VCSH/VCTS late
afternoon until around sundown.
Extended Outlook...Mainly diurnally driven convection is possible
this weekend and into early next week. Less convective coverage
expected late in the period due to the expansion of the mid/upper
level ridge from off the Atlantic.
&&
.MARINE...
Through Saturday Night...Small Craft Advisory has been cancelled as
seas have fallen below criteria. Southwest winds 15-20 kts this
evening will weaken and briefly turn westerly Saturday morning as a
surface trough moves across. SSW flow redevelops Saturday afternoon
around the Bermuda high, with winds 10-15 kts through Saturday
night. 3-5 ft seas tonight relax to around 3 feet Saturday and
Saturday night, mix of a weakening S wind wave and a 2 ft 8 sec SE
swell.
Sunday through Wednesday...Relatively benign marine conditions
through the extended forecast period. SSW flow continues at
10-15kts, with gusts up to 20kts possible Sunday afternoon.
Winds calm a little more by Tuesday, with winds at 5-10kts. Seas
2-4ft decrease to 2-3ft by Tuesday.
&&
.ILM WATCHES/WARNINGS/ADVISORIES...
SC...None.
NC...High Rip Current Risk until 8 PM EDT this evening for NCZ106-
108-110.
Beach Hazards Statement until 8 PM EDT this evening for NCZ106-
108.
Coastal Flood Advisory from 9 PM this evening to midnight EDT
tonight for NCZ107.
MARINE...None.
&&
SYNOPSIS...ILM
NEAR TERM...VAO
SHORT TERM...IGB
LONG TERM...IGB
AVIATION...MBB
MARINE...IGB/VAOHazardous weather outlook, Jul 9, 3:13 PM EDT, 2 hours 48 minutes before
Hazardous Weather Outlook National Weather Service Wilmington NC 313 PM EDT Fri Jul 9 2021 AMZ250-252-254-256-NCZ087-096-099-105-109-SCZ017-023-024-032-033-039- 055-058-059-101915- Coastal waters from Surf City to Cape Fear NC out 20 nm- Coastal waters from Cape Fear NC to Little River Inlet SC out 20 nm- Coastal waters from Little River Inlet to Murrells Inlet SC out 20 nm- Coastal waters from Murrells Inlet to South Santee River SC out 20 nm-Robeson-Bladen-Columbus-Inland Pender-Inland Brunswick- Marlboro-Darlington-Dillon-Florence-Marion-Williamsburg- Inland Georgetown-Central Horry-Northern Horry- 313 PM EDT Fri Jul 9 2021 This Hazardous Weather Outlook is for the adjacent Coastal Waters, southeast North Carolina and northeast South Carolina. .DAY ONE...This afternoon and tonight. No hazardous weather is expected at this time. .DAYS TWO THROUGH SEVEN...Saturday through Thursday. No hazardous weather is expected at this time. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. NCZ106-108-101915- Coastal Pender-Coastal New Hanover- 313 PM EDT Fri Jul 9 2021 ...BEACH HAZARDS STATEMENT IN EFFECT UNTIL 8 PM EDT THIS EVENING... ...HIGH RIP CURRENT RISK IN EFFECT UNTIL 8 PM EDT THIS EVENING... This Hazardous Weather Outlook is for southeast North Carolina. .DAY ONE...This afternoon and tonight. Please listen to NOAA Weather Radio or go to weather.gov on the Internet for more information about the following hazards. Beach Hazards Statement for Strong Longshore Current. High Rip Current Risk. .DAYS TWO THROUGH SEVEN...Saturday through Thursday. Elevated rip current risk possible Saturday. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. NCZ110-101915- Coastal Brunswick- 313 PM EDT Fri Jul 9 2021 ...HIGH RIP CURRENT RISK IN EFFECT UNTIL 8 PM EDT THIS EVENING... This Hazardous Weather Outlook is for southeast North Carolina. .DAY ONE...This afternoon and tonight. Please listen to NOAA Weather Radio or go to weather.gov on the Internet for more information about the following hazards. High Rip Current Risk. .DAYS TWO THROUGH SEVEN...Saturday through Thursday. Elevated rip current risk possible Saturday. .SPOTTER INFORMATION STATEMENT... Spotter activation may be needed. SCZ054-056-101915- Coastal Horry-Coastal Georgetown- 313 PM EDT Fri Jul 9 2021 ...MODERATE RISK OF RIP CURRENTS IN EFFECT UNTIL 8 PM EDT THIS EVENING... This Hazardous Weather Outlook is for northeast South Carolina. .DAY ONE...This afternoon and tonight. Please listen to NOAA Weather Radio or go to weather.gov on the Internet for more information about the following hazards. Moderate Risk of Rip Currents. .DAYS TWO THROUGH SEVEN...Saturday through Thursday. Elevated rip current risk possible Saturday. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. NCZ107-101915- Inland New Hanover- 313 PM EDT Fri Jul 9 2021 ...COASTAL FLOOD ADVISORY IN EFFECT FROM 9 PM THIS EVENING TO MIDNIGHT EDT TONIGHT... This Hazardous Weather Outlook is for southeast North Carolina. .DAY ONE...This afternoon and tonight. Please listen to NOAA Weather Radio or go to weather.gov on the Internet for more information about the following hazards. Coastal Flood Advisory. .DAYS TWO THROUGH SEVEN...Saturday through Thursday. No hazardous weather is expected at this time. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time.
In the hours before
Special weather statement, Jul 9, 5:26 PM EDT, 35 minutes before
Special Weather Statement
National Weather Service Wilmington NC
526 PM EDT Fri Jul 9 2021
SCZ032-039-092200-
Williamsburg SC-Florence SC-
526 PM EDT Fri Jul 9 2021
...SPECIAL WEATHER STATEMENT FOR SOUTHWESTERN FLORENCE AND
NORTHWESTERN WILLIAMSBURG COUNTIES UNTIL 600 PM EDT...
At 525 PM EDT, Doppler radar was tracking strong thunderstorms along
a line extending from 6 miles southeast of Sardis to 9 miles east of
Santee Cooper Regional Airport. Movement was east at 20 mph.
Half inch hail and winds in excess of 40 mph will be possible with
these storms.
Locations impacted include...
Lake City, Kingstree, Salters, Cades, Gourdin, Hebron, Scranton,
Olanta, Lane, Greeleyville, Central Crossroads, Lake City Community
Hospital and Williamsburg Regional Hospital.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Thunderstorms can pose a variety of threats including gusty winds,
small hail, cloud to ground lightning, and localized flooding. It is
recommended that you remain indoors until the storms pass.
Frequent cloud to ground lightning is occurring with these storms.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
&&
LAT...LON 3370 8000 3372 7998 3377 8000 3381 7994
3382 7991 3388 7988 3389 7989 3388 7994
3395 7997 3398 7991 3395 7966 3345 7990
3350 7996 3350 7999 3351 8000 3350 8000
3351 8008 3350 8010
TIME...MOT...LOC 2125Z 284DEG 15KT 3398 7987 3359 8004
BoatmanSpecial weather statement, Jul 9, 5:42 PM EDT, 19 minutes before
Special Weather Statement
National Weather Service Wilmington NC
542 PM EDT Fri Jul 9 2021
NCZ087-092230-
Robeson NC-
542 PM EDT Fri Jul 9 2021
...SPECIAL WEATHER STATEMENT FOR NORTHERN ROBESON COUNTY UNTIL 630 PM
EDT...
At 541 PM EDT, Doppler radar was tracking strong thunderstorms along
a line extending from near Raeford to near Laurinburg. Movement was
east at 30 mph.
Pea size hail and winds in excess of 40 mph will be possible with
these storms.
Locations impacted include...
Lumberton, Red Springs, Pembroke, Maxton, St. Pauls, Rex,
Howellsville, Tolarsville, Shannon, Buie, Robeson Community College,
Wakulla, Barker Ten Mile, Prospect, Parkton, Rennert, Lumber Bridge
and Southeastern Regional Medical Center.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Thunderstorms can pose a variety of threats including gusty winds,
small hail, cloud to ground lightning, and localized flooding. It is
recommended that you remain indoors until the storms pass.
Frequent cloud to ground lightning is occurring with these storms.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
&&
LAT...LON 3490 7894 3488 7892 3486 7893 3483 7890
3475 7886 3460 7901 3472 7938 3477 7933
3482 7936 3484 7935 3483 7919 3495 7903
TIME...MOT...LOC 2141Z 274DEG 27KT 3497 7914 3477 7942
BoatmanSpecial weather statement, Jul 9, 6:01 PM EDT, 0 minutes before
Special Weather Statement
National Weather Service Wilmington NC
601 PM EDT Fri Jul 9 2021
SCZ039-055-092230-
Williamsburg SC-Inland Georgetown SC-
601 PM EDT Fri Jul 9 2021
...SPECIAL WEATHER STATEMENT FOR WEST CENTRAL GEORGETOWN AND CENTRAL
WILLIAMSBURG COUNTIES UNTIL 630 PM EDT...
At 601 PM EDT, Doppler radar was tracking strong thunderstorms along
a line extending from 6 miles east of Kingstree to near Saint
Stephen. Movement was southeast at 30 mph.
Half inch hail and winds in excess of 40 mph will be possible with
these storms.
Locations impacted include...
Andrews, Rhems, Trio, Warsaw, Earle, Nesmith, Morrisville and
Gourdin.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Thunderstorms can pose a variety of threats including gusty winds,
small hail, cloud to ground lightning, and localized flooding. It is
recommended that you remain indoors until the storms pass.
Frequent cloud to ground lightning is occurring with these storms.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
&&
LAT...LON 3330 7966 3332 7970 3332 7974 3337 7979
3337 7980 3338 7981 3339 7984 3341 7986
3342 7986 3343 7988 3344 7987 3346 7991
3378 7969 3356 7934 3329 7962
TIME...MOT...LOC 2201Z 317DEG 26KT 3369 7971 3343 7989
BoatmanThe office that day
Everything else NWS Wilmington, NC issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 8, 8:25 PM EDT | Small Craft Advisory | ILM | 19 hr | |
| Jul 8, 11:09 PM EDT | Beach Hazards Statement | ILM | New Hanover, Pender | 21 hr |
| Jul 8, 11:09 PM EDT | Rip Current Statement | ILM | Brunswick, New Hanover, Pender | 21 hr |
| Jul 9, 3:00 PM EDT | Coastal Flood Advisory | ILM | New Hanover | 9 hr |
| Jul 9, 5:42 PM EDT | Special Weather Statement | ILM | Robeson | 48 min |
| Jul 9, 5:26 PM EDT | Special Weather Statement | ILM | Williamsburg | 34 min |
| Jul 9, 5:56 PM EDT | Severe Thunderstorm Warning | ILM | Florence, Williamsburg | 21 min |
| Jul 9, 6:15 PM EDT | Special Weather Statement | ILM | Williamsburg | 30 min |
| Jul 9, 6:40 PM EDT | Special Weather Statement | ILM | Marion | 35 min |
| Jul 9, 6:43 PM EDT | Special Weather Statement | ILM | Dillon | 32 min |
| Jul 9, 6:49 PM EDT | Special Weather Statement | ILM | Williamsburg | 26 min |
Nearby
Special Weather Statements in South Carolina, 2021Every special weather statement in 2021
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.